Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 19, NWS Northern Indiana

May 3, 2012Berrien County, Cass County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at May 3, 2012, 8:49 PM EDT for Berrien County, Cass County, Michigan. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2012, 8:49 PM EDT (00:49 UTC)
Expired
May 3, 2012, 9:45 PM EDT
In force
56 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Berrien County, MI, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 91 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 8:55 PM EDTHAIL 0.75Stevensville, MI
May 3, 9:00 PM EDTHAIL 0.25Saint Joseph, MI
May 3, 9:00 PM EDTHAIL 14 Ene Stevensville, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:35 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1887 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WUUS53 KIWX 040049
SVRIWX
MIC021-027-040145-
/O.NEW.KIWX.SV.W.0019.120504T0049Z-120504T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN SOUTHWEST MICHIGAN...
  BERRIEN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 945 PM EDT

* AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE SEVERE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM LAKE MICHIGAN BEACH TO
  FAIR PLAIN TO BRIDGMAN...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NILES...DOWAGIAC...COLOMA...PAW PAW LAKE...WATERVLIET...BERRIEN
  SPRINGS...CASSOPOLIS...MARCELLUS...MILLBURG...SODUS...SPINKS
  CORNERS...EAU CLAIRE...DEWEY LAKE...SANDY BEACH AND MAGICIAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4225 8623 4208 8622 4208 8577 4179 8576
      4177 8579 4187 8667 4192 8661 4199 8658
      4207 8650 4214 8649 4218 8644 4225 8638
TIME...MOT...LOC 0050Z 266DEG 36KT 4222 8635 4208 8637
          4195 8649
WIND...HAIL 60MPH 1.75IN

$$
2 follow-up statements
203 
WWUS53 KIWX 040123
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
923 PM EDT THU MAY 3 2012

MIC021-027-040145-
/O.CON.KIWX.SV.W.0019.000000T0000Z-120504T0145Z/
BERRIEN MI-CASS MI-
923 PM EDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CASS AND NORTHERN BERRIEN COUNTIES...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF
WATERVLIET TO 7 MILES NORTHWEST OF DOWAGIAC TO BERRIEN SPRINGS...AND 
MOVING EAST AT 30 MPH. AT 900 PM EDT...ONE INCH HAIL WAS REPORTED BY 
THE PUBLIC...4 MILES EAST-NORTHEAST OF STEVENSVILLE. 

LOCATIONS IMPACTED INCLUDE...
  DOWAGIAC...CASSOPOLIS...MARCELLUS...SUMNERVILLE...POKAGON...
  DAILEY...LA GRANGE...PENN...DIAMOND LAKE AND WAKELEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4225 8623 4208 8622 4208 8577 4184 8577
      4192 8661 4199 8658 4207 8650 4214 8649
      4218 8644 4225 8638
TIME...MOT...LOC 0122Z 276DEG 27KT 4221 8611 4207 8613
          4195 8625
WIND...HAIL 60MPH 1.00IN

$$
535 
WWUS53 KIWX 040144
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
944 PM EDT THU MAY 3 2012

MIC021-027-040152-
/O.EXP.KIWX.SV.W.0019.000000T0000Z-120504T0145Z/
BERRIEN MI-CASS MI-
944 PM EDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR CASS AND NORTHERN BERRIEN
COUNTIES WILL EXPIRE AT 945 PM EDT...

AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE. ADDITONAL STORMS ACROSS SOUTHER LAKE MICHIGAN 
WILL CONTINUE TO AFFECT BERRIEN AND CASS COUNTIES LATE THIS EVENING. 
HAIL TO ONE HALF INCH...GUSTS TO 50 MPH AND HEAVY DOWNPOURS REMAIN 
LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4225 8623 4208 8622 4208 8577 4184 8577
      4192 8661 4199 8658 4207 8650 4214 8649
      4218 8644 4225 8638
TIME...MOT...LOC 0142Z 276DEG 27KT 4219 8591 4205 8593
          4193 8605

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:00 PM EDT, 49 minutes earlier.

Area forecast discussion, May 3, 8:00 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 PM EDT THU MAY 3 2012

.AVIATION...
PATCHY/SCT CONVECTION CONTS TO FIRE ACRS SRN LAKE MICHIGAN INTO SERN
LWR MI THIS EVE. STEERING FLOW AND DCRSD INSTABILITY TO IMMEDIATE
SOUTH SHOULD HELP TO KEEP TSRA CHCS LIMITED AND WORTHY OF ONLY
CB/VCTS MENTION ATTM GIVEN LOWER PROB OF SUSTAINMENT BYND SUNSET. WL
CONT TO MONITOR TRENDS FOR PSBL NEED FOR AMD. LIKEWISE AT KFWA CHCS
FOR CONVECTION PRECLUDE MENTION ATTM.

&&

.SHORT TERM...
ACTIVE CONVN CONTS IN EARNEST THIS AFTN N OF SFC FNTL ZONE THAT
EXTENDS ACRS SRN WI/CNTRL LWR MI. S OF THIS BNDRY...STG RIDGING
ALOFT AND VRY WARM MID LVL TEMPS SUPPRESSING ANY REALISTIC HOPE OF
SIG CONVN DOWN HERE THIS AFTN. HWVR AGGRAVATED CU DVLPMNT INVOF SFC
CONFLUENCE ZONE THROUGH NW IN/SW WILL HAVE TO BE WATCHED GIVEN
RUC/HRRR PROGGED DVLPMNT THERE AFT 21Z. APPROACHING MCV FROM
UPSTREAM CONVECTION MAY POSE SOME ADDED FORCING ALONG THIS
CONFLUENCE ZONE OVER THE NEXT FEW HOURS AND WITH MLCAPES ON THE
ORDER OF 3000 J/KG CANNOT DISCOUNT ISOLD SVR ACROSS THE NORTHWEST
LATE THIS AFTERNOON DESPITE RATHER MARGINAL KINEMATIC PROFILES.

OTHERWISE LG SCALE SW TROUGH EJECTING THROUGH SWRN ON THIS AFTN WILL
PUSH RAPIDLY WKNG SFC BNDRY S INTO THE OH VALLEY BY FRI AFTN. POOR
FORCING ALOFT AND CONTD WARM MID LVL TEMPS ARE PRIMARY NEGATIVES
BOTH OVERNIGHT AND FRI AND WILL SCALE BACK POPS THROUGH THE PD BUT
ESP FRI AFTN AND DROP CNTRL/ERN AREAS FRI NIGHT PER LG NEG THETA-E
PUSH OUT OF SE CANADA.

NR RECORD TEMPS TDA WILL COOL ON FRI W/SHALLOW POST FNTL CAA AND
WIDESPREAD CLD CVR BUT STILL QUITE WARM FOR EARLY MAY STANDARDS.

&&

.LONG TERM...SATURDAY THROUGH THURSDAY

NO SIGNIFICANT CHANGES PLANNED TO THE LONG TERM FORECAST ON THIS
PACKAGE WITH MAIN CONCERNS CENTERING ON CONTINUED PRECIP CHANCES
THIS WEEKEND...AND ESPECIALLY FOR THE FIRST PART OF NEXT WEEK.

ON SATURDAY...SFC BOUNDARY WILL BE WELL SOUTH OF THE LOCAL AREA
ACROSS THE OHIO RIVER VALLEY. NOT MUCH TO LATCH ONTO IN TERMS OF
MID/UPPER LEVEL FORCING FOR THIS PERIOD WITH BROAD UPPER LEVEL RIDGE
EXPECTED TO BE IN PLACE. SOME WEAK LOW LEVEL WARM
ADVECTION/FRONTOGENESIS ASSOCIATED WITH BAROCLINIC ZONE LIKELY WILL
EXTEND FROM SOUTHERN MINNESOTA INTO WEST CENTRAL INDIANA. EVEN
ACROSS THE WEST HOWEVER...WOULD EXPECT SFC BASED CONVECTION WOULD
BE HARD TO COME BY GIVEN WEAK LAPSE RATES IN THE 900 TO 700 HPA
LAYER. WITH LACK OF CLEAR MID LEVEL FORCING MECHANISM HAVE OPTED
TO MAINTAIN LOW TO MID CHANCE TSRA POPS WEST AND SLIGHT CHANCE
SHRA POPS ACROSS THE EAST WHERE INSTABILITY WILL BE MUCH MORE
LIMITED. ABOVE NORMAL TEMPERATURES TO CONTINUE ON SATURDAY.

WEAK MID/UPPER LEVEL HEIGHT RISES ANTICIPATED FOR SUNDAY IN ADVANCE
OF NEXT EASTERN PACIFIC TROUGH MOVING INTO THE NORTHERN ROCKIES
WHICH POSES SOME LOWER CONFIDENCE FOR PRECIPITATION CHANCES ON
SUNDAY. EASTERLY LOW LEVEL FLOW ASSOCIATED WITH SOUTHEAST CANADIAN
ANTICYCLONE WILL LIKELY ALSO LIMIT MOISTURE AVAILABILITY. A LITTLE
HESITANT TO REMOVE POPS COMPLETELY GIVEN PRESENCE OF LINGERING
BAROCLINIC ZONE...BUT HAVE LOWERED POPS INTO LOW END CHANCE/SLIGHT
CHANCE FOR SUNDAY.

NEXT CHANCE OF SIGNIFICANT PRECIPITATION APPEARS TO BE IN STORE FOR
MONDAY AS AMPLIFIED UPSTREAM PACIFIC TROUGH DAMPENS CENTRAL CONUS
RIDGE. ELEVATED WARM FRONT WILL LIKELY SURGE BACK NORTHWARD IN
RESPONSE TO THIS FEATURE WITH RENEWED SHOWER AND THUNDERSTORM
CHANCES FOR LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. REMAINDER OF
FORECAST APPEARS TO BE RELATIVELY UNEVENTFUL AT THIS TIME WITH TREND
BACK TO SEASONABLE TEMPERATURES BEHIND THIS SYSTEM. DID ADD LOW
CHANCE FOR SHOWERS TUESDAY NIGHT/WEDNESDAY AS THIS TROUGH DIGS INTO
THE GREAT LAKES REGION.

&&

.AVIATION...
VFR CONDS XPCD TO CONT THROUGH THE PD. GUSTY SW WINDS WILL CONT
THROUGH LT AFTN IS DEEPLY MIXED PBL BUT DIMINISH QUICKLY THIS
EVENING. APCH OF OFB FM EARLIER MCS OVR IA/MO POSES CONSIDERABLE
UNCERTAINTY LT THIS AFTN IN TERMS OF SPARKING POTENTIAL NEW DVLPMNT.
HIGHRES GUIDANCE IS QUITE VARIED W/GREATLY DIFFERING SCENARIOS. HWVR
GIVEN SIG RIDGING ALOFT AND LACK OF GREATER SYNOPTIC SCALE SPRT
HERE...IT APPEARS DOUBTFUL. THUS WILL HOLD W/DRY FCST AND AMEND AS
NEEDED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...T/NM
LONG TERM...MARSILI
AVIATION...MURPHY
Hazardous weather outlook, May 3, 4:55 AM EDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EDT THU MAY 3 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
455 AM EDT THU MAY 3 2012 /355 AM CDT THU MAY 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHWEST PORTIONS OF
THE AREA THIS AFTERNOON AND ACROSS THE ENTIRE AREA BY LATE
TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH HAIL UP TO ONE
INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH MONDAY. SOME OF
THE STORMS ON FRIDAY COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-040900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
455 AM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH
TONIGHT. SOME STORMS MAY BE SEVERE WITH HAIL UP TO ONE INCH
IN DIAMETER AND WIND GUSTS UP TO 50 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. SEVERE
STORMS ARE POSSIBLE FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 3, 7:59 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             2 S FACTORYVILLE        42.02N  85.30W
05/03/2012  M0.88 INCH       ST. JOSEPH         MI   AMATEUR RADIO

            STRONG WINDS REPORTED AS WELL.

&&

BENTLEY
Local storm report, May 3, 8:14 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             1 SE LEONIDAS           42.01N  85.33W
05/03/2012  M1.75 INCH       ST. JOSEPH         MI   AMATEUR RADIO

&&

BENTLEY
Local storm report, May 3, 8:18 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             2 N THREE RIVERS        41.97N  85.63W
05/03/2012  M0.50 INCH       ST. JOSEPH         MI   TRAINED SPOTTER

&&

BENTLEY
Local storm report, May 3, 8:21 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             4 W UNION CITY          42.07N  85.21W
05/03/2012  M0.25 INCH       BRANCH             MI   AMATEUR RADIO

&&

BENTLEY
Local storm report, May 3, 8:34 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
834 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             MENDON                  42.01N  85.45W
05/03/2012  M1.00 INCH       ST. JOSEPH         MI   PUBLIC

&&

BENTLEY
Local storm report, May 3, 8:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
843 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             3 N THREE RIVERS        41.99N  85.63W
05/03/2012  M1.00 INCH       ST. JOSEPH         MI   TRAINED SPOTTER

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:10 PM EDTSevere Thunderstorm WarningIWXSaint Joseph35 min
May 3, 8:15 PM EDTSevere Thunderstorm WarningIWXBerrien45 min
May 3, 8:59 PM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale38 min
May 3, 9:45 PM EDTSpecial Weather StatementIWXCass30 min
May 3, 9:48 PM EDTAreal Flood AdvisoryIWXBerrien4 hr
May 3, 10:27 PM EDTSpecial Weather StatementIWXCass33 min
May 3, 10:53 PM EDTSpecial Weather StatementIWXCass22 min
May 3, 11:04 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass41 min
May 3, 11:24 PM EDTSpecial Weather StatementIWXBranch, Saint Joseph36 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.